Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Bone Problems Symptoms

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Side Effects of HIV Drugs

...using Norvir experienced heavier periods. If you're taking HIV therapy, watch out for any changes in your bleeding, and be sure to tell your health care provider if you have heavier, prolonged, or more frequent periods. Bone Problems Being HIV positive and a woman puts you at higher risk for bone diseases such as osteoporosis and osteopenia. These diseases cause weaker bones that can break more easily. Talk to your doctor about the...
Ask the Experts

What cardiac problems/symptoms does HIV virus itself cause?

Can you please explain what complications you see from the virus itself, what symptoms to look out for and what diagnostic tests to take? I ask, because I have had repeated shortness of breath, numbness in face and sometimes fingers...my cholesterol...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
These complications are rare, and may be due to other conditions linked to HIV as much as anything else, such as endocarditis in intravenous drug users. Some oportunisitc infections (such as CMV or toxoplasmosis) may cause cardiac symptoms. Some... Read more »

What cardiac problems/symptoms does HIV virus itself cause?

I see from your bio that some of your specialties include cardiovascular complications of HIV.Can you please explain what complications you see from the virus itself, what symptoms to look out for and what diagnostic tests to take? I ask, because I...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
The most common complication of HIV infection is coronary artery disease (CAD). This is related to atherosclerosis, or cholesterol/lipid plaques that develop within the walls of the blood vessels. Populations of HIV-infected patients are more... Read more »

Bone Problems

I have been having severe bone problems for about a year I have been going through many tests, and they have just found out my bones are fracturing, and my hips and thighs have bone loss at osteoporosis levels, One of the Dr.s says it's my meds, and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Severe bone loss seems to be more common in HIV+ persons-all of the factors responsible have not been worked out. A small subset of patients Read more »

joint problems: shoulders and hip going out

A friend of mine has been taking Invirase, Norvir, Zerit almost a year. Over the past six months, every few weeks, one of his shoulders or hip will go out, and more frequently one hears odd sounds when he moves his joints. His doctor ruled out...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
...would certainly be a good idea to do X-rays of the affected areas, as some of the medications (protease inhibitors) can cause bone problems. Other than that, it is hard to be sure how the symptoms may relate to the medications. If it is joint... Read more »
Articles
The Well Project

Bone Disease and HIV/AIDS

... Table of Contents The Importance of Healthy Bones Bone Disease and HIV Risk Factors How to Know If You Have Bone Problems Diet and Healthy Bones Exercise and Healthy Read more »
AIDSinfo

An Overview of Truvada (Tenofovir/FTC)

...NRTIs, can cause a sometimes fatal lactic acidosis and liver disease as well as blood problems, muscle weakness, or changes in bone mineral density (thinning bones). Those with Hepatits B infection may notice an increase in symptoms. A doctor... Read more »
AIDS InfoNet

HIV and Kidney Disease

...of people with HIV may have kidney disease. If kidney disease advances, it can cause heart disease (see Fact Sheet 652 ) and bone disease (see Fact Sheet 557 ). What Is Normal Kidney Function? The main job of the kidneys is to filter out... Read more »
AIDS InfoNet

Mycobacterium Avium Complex (MAC)

...or disseminated (spread through your whole body, sometimes called DMAC). MAC infection often occurs in the lungs, intestines, bone marrow, liver and spleen. The bacteria that cause MAC are very common. They are found in water, soil, dust and... Read more »
Connect With Others

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

Problems With SIGNING ON

Posted by Bear60, 2 Replies
I am having a problem signing on to TheBody and opening the bulletin boards window. Its often slow or incomplete when it does come up. If others are having the same problem it really does help to report it to TheBody moderators. So please report... Read more »

Curious - Do any of you have bone or joint disease

Posted by ScotCharles, 6 Replies
...osteoarthiritis (which seem insignificant to me just now). There are also reports of people with AIDS getting a disease of the long bones called avascular necrosis. Some researchers are positing that long term HIV infection and perhaps the meds... Read more »

Low bone mineral density a risk

Posted by ravi
...is informative and helpful. HIV-positive women entering the menopause are significantly more likely to have osteopenia (low bone mineral density) than comparable HIV-negative women, an American study published in the April 1st edition of... Read more »